advertisement
Question
Posted by: Delia | 2010/11/24

Appetite suppressants vs Bipolar disorder

I have been diagnosed Bipolar and is currently on Epilim 1000mg per day, Seroquel 300mg at night, no antidepressants. I am morbidly obese (bmi - 34) and want to start using Duromine to help me lose weight. Will it have any effect on my condition or will it work against my chronic medication ? Another option I am considering is Ciplatrim, but I understand it contains sibutramin. I used Simply Slim (which was taken off the market due to the high content of sibutramin) about a year ago and it made me extremely irritable, emotional and deppressed. Are any of these safe to take, and which one will you recommend with my condition ? Many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Delia
Both Epilim and Seroquel can cause marked weight gain and using diet pills will not really be the solution. PLEASE discuss your medication with your psychiatrist - there are other medications like Wellbutrin and Cilift that may work for bipolar and help with weight loss but I do not know if there is a specific reason he wants you to take the current medication.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: CD again | 2010/11/25

Hi Delia
The package insert for Duromine says that one should not use it with any antidepressants as the simultaneous use of several drugs each of which increases levels of serotonin in the blood may give rise to serious interactions. This phenomenon is called serotonin syndrome. Symptoms occur within minutes to hours, and may include:

• Agitation or restlessness
• Diarrhea
• Fast heart beat
• Hallucinations
• Increased body temperature
• Loss of coordination
• Nausea
• Overactive reflexes
• Rapid changes in blood pressure
• Vomiting
It can be fatal.
Dr Bets

Reply to CD again
Posted by: Delia | 2010/11/25

Hi Dr Bets

Thanks for your reply. What I actually wanted to know is if the Duromine or Ciplatrim''s side effects can cause further deppression ? Especially the Ciplatrim with its high content of sibutramin, as I had very bad side effects before when using Simply Slim ?

Thanks
Delia

Reply to Delia
Posted by: Cyberdoc | 2010/11/24

Dear Delia
Both Epilim and Seroquel can cause marked weight gain and using diet pills will not really be the solution. PLEASE discuss your medication with your psychiatrist - there are other medications like Wellbutrin and Cilift that may work for bipolar and help with weight loss but I do not know if there is a specific reason he wants you to take the current medication.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement